MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR FEMORAL NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® MODULAR FEMORAL NECK; HIP COMPONENT
Model Number PHA01222
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, patient started to experience pain in or around his right hip joint, along with cobalt and chromium levels that were increasing over the past few years.Continuing and increasing pain in his right hip, and elevated serum cobalt/chromium levels reported on (b)(6) 2019.In the (b)(6) 2019, right hip revision procedure patient´s right hip was revised, resulting in removal and replacement of the previously implanted conserve-dynasty-profemur hip system metal-on-metal bearing surface with a biomet dual mobility active articulation hip system, and a microport alumina matric composite delta option head, and a delta option neck sleeve.An operative note from the (b)(6) 2019, revision procedure references a finding of stained synovium and significant corrosion on the modular neck.The extracted modular neck shows significant corrosion on both the proximal and distal trunnions of that device.Due to concerns with a history of the wright medical titanium profemur modular necks corroding, and fracturing, the intra-operative medical decision was also made by surgeon to remove and replace the titanium profemur modular neck of that hip with a new, not yet corroding, titanium modular neck.

Brand Name
PROFEMUR® MODULAR FEMORAL NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key13358105
Report Number3010536692-2022-00024
Device Sequence Number4646399
Product Code LWJ
UDI-Device IdentifierM684PHA012221
UDI-PublicM684PHA012221
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA01222
Device Catalogue NumberPHA01222
Device Lot Number117498738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/04/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale